Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 312, NWS Lincoln, IL

October 4, 2000Cumberland County, Jasper County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Oct 4, 2000, 4:31 PM CDT for Cumberland County, Jasper County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 4, 2000, 4:31 PM CDT (21:31 UTC)
Expired
Oct 4, 2000, 5:00 PM CDT
In force
29 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cumberland County, IL, Jasper County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 042131
SVRSPI
ILC035-079-042200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
431 PM CDT WED OCT 4 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS
  JASPER COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 500 PM CDT

* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORMS FROM TOLEDO TO 8 MILES NORTHWEST OF
  NEWTON...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GREENUP
  ROSE HILL
  HIDALGO
  YALE
  HAZEL DELL

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY-...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3930 8828 3908 8829 3901 8797 3934 8802

PLAHMER
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:00 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Oct 4, 3:00 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT WED OCT 4 2000

STATIONARY FRONT CONTINUES TO LINGER ACROSS THE SOUTHERN SECTIONS OF
CEN IL WITH LOTS OF WAVES NOTED ALONG THE FRONT.  NEXT IN THE SERIES
OF MID LVL S/WV'S POISED TO THE WEST OF IL WILL MOVE ACROSS IL TNGT.
ANOTHER ROUND OF OVERUNNING RAIN AND EMBEDDED TSRA...IS EXPECTED
TNGT AS S/WV INTENSIFIES 850H LLJ ACROSS MO INTO IL LATER THIS
EVENING.  ALL THE MODELS TEND TO AGREE THAT HVYST PCPN BAND WILL SET
UP A LITTLE FARTHER SOUTH TNGT THAN LAST NIGHT...AGREE WITH HPC THAT
BETWEEN SPI-DEC-CMI IN THE NORTH TO MTO-EFF IN THE SOUTH IS THE BEST
PLACEMENT. WILL GO CATEGORICAL POPS TNGT FOR MOST PLACES AS COVERAGE
WILL BE WIDESPREAD.  EXPECT COOLER TEMPS TO FILTER INTO SPI/DEC/CMI
OVERNIGHT...SO WILL GO WITH LOWS TEMPS SIMILIAR TO PIA LAST NIGHT
FOR LOWS.

COLDER AIR STARTS TO FILTER INTO THE AREA ON THU...BUT EXPECT RAIN
TO BE ONGOING EARLY THU BEFORE THINGS TO START TO END IN THE
AFTN.  MODELS DIFFER ON THE TIMING OF THE CLRG SKIES MOVING INTO CEN
IL THUR AFTN AND NIGHT.  PREFER THE MORE AGREESIVE ETA SOLUTION WITH
THE CLRG AND ENDING OF THE PCPN...AS SHARP END TO THE CLOUD CVR IS
NOTED EVEN TDY OVER NRN IL AND IA.  SO WILL BEGIN A TREND OF ENDING
THE PCPN FROM THE NORTH BY THU AFTN.  DO NOT EXPECT TEMPS TO MOVE
MUCH THU WITH THE LOW CLOUDS AND MORNING RAINS AROUND...AND CAA IN
THE AFTN.

CAA REALLY KICKS IN WITH A VENGENCE THU NIGHT AS CANADIAN SFC HIGH
SLIDES SE INTO PLAINS BY FRI MORNING.  SOME OF THE COLDEST TEMPS OF
THE SEASON EXPECTED FOR FRI AND FRI NIGHT AS CLR SKY AND WINDS
DIMINISHING ALLOW FOR CONDITIONS FAVORABLE FOR A HARD FREEZE SAT
MORN AND AGAIN SUN MORN.

ONLY THING OF NOTE IN THE EXTENDED IS THE COLD TEMPS AS THE SFC HIGH
SLIDES ACROSS THE AREA.

SPI CB 052/059 042/048 030 22+60
PIA CB 050/056 040/045 028 22+40
DEC CB 052/061 042/048 030 22+O60
CMI CB 052/064 045/048 031 22+60
MTO RC 052/064 045/048 035 22++5
LWV RC 058/070 048/051 037 226+5

.ILX...NONE.

KETCHAM

In the hours before

Special weather statement, Oct 4, 11:10 AM CDT, 5 hours 21 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-051100-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1110 AM CDT WED OCT 4 2000

STRONG THUNDERSTORMS...SOMEW OF WHICH MAY PRODUCE GUSTY WINDS AND
HAIL NEAR SEVERE LIMITS...ARE EXPECTED THIS EVENING AND TONIGHT
SOUTH OF I-72. HEAVY RAINFALL IS ALSO POSSIBLE IN THIS AREA...WITH
ACCUMULATIONS OF 1 TO 2 INCHES.

MILLER
Local storm report, Oct 4, 11:18 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1118 AM CDT WED OCT 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1000 AM    LOUISVILLE                IL   .88 INCH HAIL
10/04/00   CLAY

MILLER
Special weather statement, Oct 4, 11:55 AM CDT, 4 hours 36 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-061200-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1155 AM CDT WED OCT 4 2000

...FLASH FLOOD WATCH THROUGH 4 PM FOR PORTIONS OF SOUTHEAST ILLINOIS
BETWEEN I-70 AND I-72...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SOUTH
OF I-70 WITH A BETTER CHANCE ALONG THE OHIO RIVER.

A 20 MILE WIDE BAND OF 3 TO 7 INCHES OF RAIN FELL WEDNESDAY NIGHT
FROM SOUTHERN CHRISTIAN COUNTY EAST TO SOUTHERN CLARK COUNTY. LOW
PRESSURE OVER SOUTHCENTRAL MISSOURI WILL MOVE ALONG A FRONT IN
SOUTHEAST ILLINOIS THIS AFTERNOON. THIS WILL DEVELOP ANOTHER ROUND
OF SHOWERS AND A FEW THUNDERSTORMS OVER CENTRAL ILLINOIS THIS
AFTERNOON...DIMINISHING TOWARD SUNSET. THE ADDITIONAL RAINFALL OVER
SATURATED GROUND WILL PRODUCE FAVORABLE CONDITIONS FOR FLASH
FLOODING IN THE WATCH AREA.

HUETTL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 9:58 PM CDTSevere Thunderstorm WarningILXKnox47 min
Oct 3, 10:29 PM CDTSevere Thunderstorm WarningILXPeoria, Stark46 min
Oct 3, 11:03 PM CDTSevere Thunderstorm WarningILXMarshall42 min
Oct 3, 11:25 PM CDTSevere Thunderstorm WarningILXKnox35 min
Oct 4, 9:55 AM CDTSevere Thunderstorm WarningILXClay35 min
Oct 4, 4:46 PM CDTSevere Thunderstorm WarningILXClark, Crawford59 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.